Psychosis following Tramadol Withdrawal

Ghodratolah Rajabizadeh, Ali Kheradmand, Mansoureh Nasirian

Abstract


Abstract

Background: Tramadol is a centrally acting opioid analgesic used to treat moderate to sever pain. It has more advantage and less opioid adverse effects than conventional opioid analgesia.

Case Report: This article reports a patient with tramadol dependency that had psychosis after tramadol withdrawal.

Conclusion: By the increase of tramadol usage for relief of chronic pain, tramadol abuse and dependency is increased. Some of tramadol withdrawal symptoms are not related to opioid, for example when the effectiveness is not only on opioid receptors, but on catecholamine and serotonin receptors. So, together with typical symptoms of withdrawal, atypical symptomes had been reported. Psychosis is one of tramadol atypical withdrawal symptoms which subsided a few days after suppression of withdrawal symptoms. In such cases, the diagnosis is substance withdrawal instead of psychotic disorder due to substance withdrawal and treatment is based on this diagnosis.

Keywords: Tramadol, Psychosis, Atypical withdrawal

 


Full Text:

PDF XML


DOI: http://dx.doi.org/10.22122/ahj.v1i1.18

Refbacks

  • There are currently no refbacks.